New Mexico, 2005Tornado in New Mexico, October 15, 2005
October 15, 2005 · NWS EPZ · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Oct 15, 1:58 AM MST, 10 hours 32 minutes earlier.
Area forecast discussion, Oct 15, 1:58 AM MST, 10 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 AM MDT SAT OCT 15 2005
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
REGION. MOSTLY DRY WEATHER WILL OCCUR ON SUNDAY BEFORE ANOTHER
STRONG UPPER LEVEL STORM SYSTEM PRODUCES SCATTERED THUNDERSTORMS
AGAIN ON MONDAY AND TUESDAY. HIGH PRESSURE WILL RESULT IN
SEASONABLY WARM AND DRY WEATHER WEDNESDAY THROUGH THE END OF THIS
WEEK.
&&
.DISCUSSION...
UPPER LOW NOW MOVING INTO SOUTHWESTERN ARIZONA WITH UPWARD
MOTION/PVA AHEAD OF IT SPREADING INTO NEW MEXICO. AS A RESULT
CONVECTION HAS BEEN OCCURRING OVER MOST OF NEW MEXICO TONIGHT WITH
ACTIVITY NOW SPREADING INTO WESTERN TEXAS. LOW WILL TRACK ACROSS
THE CWA TODAY/EARLY THIS EVENING WITH ASSOCIATED UPWARD MOTION AND
COOLING ALOFT. CAPES WILL RANGE FROM 500 TO 1000 J/KG WITH
MODERATE SPEED AND DIRECTIONAL SHEAR SO SCATTERED CONVECTION
LIKELY WITH ISOLATED STORMS JUST BELOW SEVERE LEVELS.
TROUGH WILL WEAKEN AS IT MOVES EAST OF THE CWA THIS EVENING...THUS
EXPECT WESTERLY FLOW BEHIND IT WILL RESULT IN DRY WEATHER LATER
TONIGHT AND SUNDAY MORNING. HOWEVER MODELS HAVE BEEN PLEASANTLY
CONSISTENT IN MOVING STRONG UPPER LOW SOUTHWARD THROUGH CALIFORNIA
TODAY BEFORE SYSTEM BECOMES ALMOST STATIONARY OFF NORTHERN BAJA
COAST SUNDAY THROUGH LATE MONDAY. APPROACH OF LOW WILL AGAIN BRING
INCREASING SOUTHERLY WIND COMPONENT TO SOUTHERN NEW MEXICO/WESTERN
TEXAS WITH AN ATTENDANT TRANSPORT OF MOISTURE. FORECAST SOUNDINGS
SHOW SEASONABLY HIGH PRECIPITABLE WATER OF OVER AN INCH BY MONDAY
AFTERNOON ALONG WITH CAPES NEAR 1000 J/KG. THUS EXPECT INCREASING
RAIN THREAT AFTER SUNDAY. MAIN PROBLEM WILL BE TIMING...WHILE LOW
REMAINS OFF BAJA COAST THROUGH MONDAY IT IS LIKELY SEVERAL SHORT
WAVES WILL EJECT AHEAD OF SYSTEM INTO THE CWA BUT TOO FAR AHEAD TO
DETERMINE WHEN.
LOW FORECASTED TO LIFT/ACCELERATE NORTHEAST TUESDAY WITH TRAILING
TROUGH SWINGING ACROSS NEW MEXICO/WESTERN TEXAS AND SUSTAINING
CONVECTIVE ACTIVITY. THEREAFTER WEST TO NORTHWEST SUBSIDING FLOW
BEHIND THE SYSTEM WILL BRING SEASONABLY WARM DRY WEATHER AT LEAST
WEDNESDAY AND THURSDAY. LATEST GFS DEVELOPS A CLOSED LOW JUST
SOUTH OF THE ARIZONA BORDER FRIDAY SUGGESTING RAIN THREAT. WILL
IGNORE THIS FEATURE FOR NOW AND KEEP THINGS DRY TO END OF WEEK.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING SCATTERED AREAS
OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR CONDITIONS IN
STRONGER STORMS THROUGH EARLY THIS EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 72 55 79 56 78 / 50 20 20 20 30
SIERRA BLANCA TX 68 47 77 53 72 / 40 20 20 20 30
LAS CRUCES 70 52 78 54 77 / 50 20 20 20 30
ALAMOGORDO 67 55 73 57 71 / 50 30 10 10 30
CLOUDCROFT 51 39 59 39 56 / 50 30 10 10 30
TRUTH OR CONSEQUENCES 67 50 75 53 76 / 50 20 10 10 30
SILVER CITY 64 46 69 49 70 / 50 10 20 20 40
DEMING 69 52 78 53 77 / 50 10 20 20 40
LORDSBURG 74 49 80 52 81 / 40 10 20 20 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
.NM, TX...NONE.
&&
05 ROGASH
Hazardous weather outlook, Oct 15, 3:00 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT SAT OCT 15 2005
NMZ022>025-030>032-TXZ055-056-151800-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
400 AM MDT SAT OCT 15 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NEW
MEXICO...SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING.
ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. A
FEW STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL
AMOUNTS OVER AN INCH RESULTING IN MINOR FLOODING IN ISOLATED AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS MONDAY THROUGH TUESDAY. ISOLATED STORMS MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS MONDAY THROUGH
TUESDAY WILL BE AROUND A QUARTER INCH BUT RAINFALL MAY EXCEED AN
INCH OVER A FEW LOCATIONS RESULTING IN LOCALIZED FLOODING.
DRY WEATHER EXPECTED WEDNESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
ROGASH
Tornado, Hidalgo
- When
- October 15, 12:30 PM MST to 12:40 PM MST
- Where
- Hidalgo County, 5 mi S of Animas
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 20 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.883, -108.800
A weak landspout tornado was observed by NM State Police south of Animas. It remained over unpopulated desert terrain.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Connecticut, October 15, 20052 deaths · $6.0 million · 7 events
- Flooding in Massachusetts, October 15, 2005$6.0 million · 33 events
- Flooding in Rhode Island, October 15, 2005$1.6 million · 18 events
- Flooding in New Hampshire, October 15 to 16, 2005$625,000 · 12 events
- Flooding in Maine, October 15 to 17, 2005$200,000 · 7 events
- Flooding in New Hampshire, October 15, 2005$100,000 · 2 events
- Flooding in New Hampshire, October 15 to 20, 2005$30,000 · 6 events
- Strong Wind in California, October 15, 20051 injured · 1 event
- Heavy Rain in Vermont, October 15 to 17, 20054 events
- Flooding in Maine, October 15 to 17, 2005$5,000 · 4 events
- Flooding in Connecticut, October 15 to 16, 20053 events
- Flooding in Maine, October 15 to 18, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5476706.